Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|brisk9007 - Sun Nov 25, 2007 12:01 am|
Hello all, i have been experiencing sleepless nights and unbearable days for the past 3 weeks. My symptoms are indigestion, regurgitation and a little heart burn along with nausea. I have only thrown up twice in these 3 weeks and its mostly been a very acid like substance. It is worse at night, alot. I can barely stay in one spot i feel so horrible. No pain, just nauseated and really bad indigestion and diarrhea. I been using maylanta liquid (works for only about 15 minutes and doesn't completely remove the symptoms) and tagament. The tagament seems to help alot and make it alot easier to get through the day. However, at night it doesn't seem to help. I take a tagament about 45 minutes before going to sleep. Something that i can think of that causes this to be so bad at night is my ability to sleep only only laying on my stomach, i cannot fall asleep any other way. Could this be contributing to it? I would appreciate if anyone could give me some tips on how to avoid this night time nightmare.
About 2 months ago i rushed to the ER because i was vomiting blood. After hours of feeling horrible and being on an IV... the doctor explained to me that i could either be food poisoning or the flu, but most likely not an ulcer. He said there were no signs of serious blood loss. I haven't had any blood in my vomit sense that night though. After that night, for the next few days i would get very bad heartburn, indigestion and nausea after each meal, regardless of what it was. Then it seems to have completely gone away up until 3 weeks ago.
About my body, i am 5'10 and weight 155lbs. I do smoke, up to half a pack a day. I do not drink. 20 years old. My daily diet is usualy a mixture of meats, soups and fruits. I try to avoid anything spicy.
Are there any other known medications sold at stores to help my situation? I do not have medical insurance and cannot afford to see a doctor. I'm still paying the 3700$ bill from the ER trip.
|Dr. Chan Lowe - Tue Nov 27, 2007 3:53 am|
This certainly sounds like very severe gastroesophageal reflux disease (GERD). In severe cases such as this, often the medicines you are taking simply aren't strong enough. Often a proton pump inhibitor (PPI) is needed. An over-the-counter version of this is omeprazole (Prilosec OTC). There are several other versions of this but I believe this is the only one that is available without a prescription.
Occasionally, ulcers and GERD can go together, especially if there is an infection with a bacterial called H. Pylori. If this bacteria is present it need to be treated with a 3 or 4 drug treatment plan including an antibiotic and usually a PPI.
I would suggest you be tested for H. Pylori. Many times there are clinics that can see patients without insurance for a free or reduced fee. Your local health department can help you locate these clinics if needed.
|brisk9007 - Wed Nov 28, 2007 6:14 am|
thank you very much for you reply. for the past few days i have not been feeling too bad. however i still feel its presence, the tagament is working well. i feel horrible without it. well not horrible just mild stomach ache.
i actually have some prilosec, should i stop taking the maylanta and tagament all together and use the prilosec?
to verify i have the correct prilosec, i have the 20mb / acid reducer prilosec OTC.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.